How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr .Saeed ahmed Your Own Question
Dr .Saeed ahmed
Dr .Saeed ahmed, Doctor
Category: Cardiology
Satisfied Customers: 770
Experience:  MBBS/FCPS/MRCP U.K(R), Senior Registrar Cardiology
16248889
Type Your Cardiology Question Here...
Dr .Saeed ahmed is online now
A new question is answered every 9 seconds

Friend smoked some meth. His bonus normal and heart rate is

Customer Question

Friend smoked some meth. His bonus normal and heart rate is about 106bpm.
However it is very irregular. He has taken .5mg of Xanax. He also has metoprolol 100mg which he takes for occasional benign pvc. What can he do to manage the arrhythmia? Should he take the metoprolol ? Pretty anxious here. Please let me now. Getting to ER is not possible. Pretty remote location.
Submitted: 8 months ago.
Category: Cardiology
Expert:  Dr. David replied 8 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 8 months ago.

your anxious or he is anxious?

he is 39 years old?

I take it is blood pressure is normal and not his bonus is normal.

benign pvc is not worrisome and not dangerous for him.

Customer: replied 8 months ago.
He's anxious. I gave him .5mg Zanax. Yes- blood presssure. Have some phone app that shows heart rhythm jumping from 100+ down to 50.
Expert:  Dr. David replied 8 months ago.

he needs to stop using that phone ap.

tracking his heart rate only worsens his anxiety.

he needs to calm down and watch some TV or read a book.

he needs to get help so he stops using meth in the future.

Customer: replied 8 months ago.
Anything he can do to stop/ mitigate the arrhythmia at home ( now)
Customer: replied 8 months ago.
Maybe take the metoprolol
Customer: replied 8 months ago.
I'm concerned he may have a heart attack.....
Expert:  Dr. David replied 8 months ago.

sure he can take the betoprolol

but he will still have ups and downs of his heart rate and arrhythmias

BECAUSE HE JUST USED METH

it will get better with time

the meth has to just get out of his system

and then he will have withdraw and feel like crap.

he most likely won't have a heart attack.

Customer: replied 8 months ago.
Ok. But he tells me he feels these sharp pains periodically in his chest.
Customer: replied 8 months ago.
tingling in left arm.
Expert:  Dr. David replied 8 months ago.

then bring him to the ER